Vol. 110, No. 1, 1984

Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Permanence properties of normal structure

Thomas Landes

Vol. 110 (1984), No. 1, 125–143
Abstract

A new characterization of normal structure is given, which allows to prove permanence properties of normal structure such as preservation under finite direct-sum-operations — e.g., the lpN-direct sums, 1 < p ≤∞ - as well as under certain infinite direct-sum-operations — e.g., the lp-direct sums, 1 < p < .

Furthermore, it is shown that a normed space has isonormal structure — i.e., it is isomorphic to a normally structured space — if and only if it can be mapped by a continuous linear one-to-one operator into some normally structured space.

Finally, some problems are discussed, such as preservation of normal structure under the l12-direct-sum-operation. To solve the latter at least partially, a sum-property is introduced which implies normal structure. This sum-property is implied by all known sufficient conditions for normal structure, and it is preserved under all finite direct-sum-operations.

Mathematical Subject Classification 2000
Primary: 46B20
Secondary: 47H10
Milestones
Received: 8 February 1982
Revised: 10 March 1982
Published: 1 January 1984
Authors
Thomas Landes